Alert archive / Michigan / River Flood Warnings in 2013

River Flood Warning 8, NWS Gaylord, MI

May 22, 2013Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at May 22, 2013, 9:25 PM EDT for Arenac County, Michigan. It took effect at May 22, 2013, 11:25 PM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
May 22, 2013, 9:25 PM EDT (01:25 UTC)
In effect from
May 22, 2013, 11:25 PM EDT
Expired
May 24, 2013, 2:45 PM EDT
In force
39 hr
Issued by
NWS Gaylord, MI
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WGUS43 KAPX 230125
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
925 PM EDT WED MAY 22 2013

...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

WIDESPREAD HEAVY RAIN OF 1 TO 2 INCHES HAS FALLEN ACROSS THE AREA
OVER THE PAST 24 HOURS...WITH ADDITIONAL RAINFALL AMOUNTS OF UP
TO A HALF INCH EXPECTED BEFORE RAIN ENDS AROUND MIDDAY THURSDAY.
RUNOFF FROM THIS RAIN HAS CAUSED THE RIFLE RIVER NEAR STERLING
TO RISE RAPIDLY OVER THE PAST 6 HOURS...AND MINOR FLOODING IS
FORECAST OVER THE NEXT 36 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY 
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO 
HIGHER GROUND.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION THURSDAY MORNING...OR AS ANY NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-231325-
/O.NEW.KAPX.FL.W.0008.130523T0325Z-130524T1845Z/
/STRM4.1.ER.130523T0325Z.130523T1800Z.130524T1245Z.NO/
925 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY AFTERNOON....
* AT 8:30 PM WEDNESDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE TONIGHT AND
  CONTINUE TO RISE TO NEAR 8.5 FEET BY EARLY THURSDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT THE CAMPGROUND
  AT WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       THU     FRI     SAT

RIFLE RIVER
  STERLING           6    5.0  WED 08 PM       7.0     4.6     3.9

$$
4 follow-up statements
077 
WGUS83 KAPX 231236
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
836 AM EDT THU MAY 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES HAS FALLEN ACROSS THE AREA OVER THE PAST 36 HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO A QUARTER OF AN INCH EXPECTED BEFORE RAIN ENDS EARLY THIS AFTERNOON. RUNOFF FROM THE RAIN HAS CAUSED MINOR FLOODING ALONG THE RIFLE RIVER NEAR STERLING AND THIS IS FORECAST TO CONTINUE OVER THE NEXT 36 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-240036-
/O.EXT.KAPX.FL.W.0008.000000T0000Z-130525T0400Z/
/STRM4.1.ER.130523T0953Z.130524T0000Z.130524T2200Z.NO/
836 AM EDT THU MAY 23 2013

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL LATE FRIDAY NIGHT.
* AT  7:30 AM THURSDAY THE STAGE WAS 6.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT 
  WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    6.2  THU 07 AM       7.8     5.0     4.0

$$
646 
WGUS83 KAPX 240105
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
905 PM EDT THU MAY 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

.WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES FELL ACROSS THE AREA OVER THE PAST 48 HOURS. RUNOFF FROM THE RAIN HAS CAUSED MINOR FLOODING ALONG THE RIFLE RIVER NEAR STERLING AND THIS IS FORECAST TO CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-241305-
/O.EXT.KAPX.FL.W.0008.000000T0000Z-130524T2230Z/
/STRM4.1.ER.130523T0953Z.130523T2130Z.130524T1630Z.NO/
905 PM EDT THU MAY 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY EVENING.
* AT  8:30 PM THURSDAY THE STAGE WAS 6.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    6.9  THU 08 PM       5.1     3.9     3.4



$$
471 
WGUS83 KAPX 240111
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
911 PM EDT THU MAY 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

..WIDESPREAD HEAVY RAIN OF 1 TO 3 INCHES FELL ACROSS THE AREA
OVER THE PAST 48 HOURS. RUNOFF FROM THE RAIN CONTINUES TO PRODUCE
MINOR FLOODING ALONG THE RIFLE RIVER NEAR STERLING...AND THIS IS
FORECAST TO CONTINUE THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE 
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT 
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW 
INFORMATION BECOMES AVAILABLE.


&&

MIC011-241311-
/O.CON.KAPX.FL.W.0008.000000T0000Z-130524T2230Z/
/STRM4.1.ER.130523T0953Z.130523T2130Z.130524T1630Z.NO/
911 PM EDT THU MAY 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL FRIDAY EVENING.
* AT  8:30 PM THURSDAY THE STAGE WAS 6.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       FRI     SAT     SUN

RIFLE RIVER
  STERLING           6    6.9  THU 08 PM       5.1     3.9     3.4


$$
341 
WGUS83 KAPX 241424
FLSAPX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1024 AM EDT FRI MAY 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MICHIGAN...

  RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY

..RUNOFF FROM THE HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS CONTINUES TO PRODUCE MINOR FLOODING ALONG THE RIFLE RIVER NEAR STERLING...AND THIS IS
FORECAST TO CONTINUE INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT...AS NEW INFORMATION BECOMES AVAILABLE.

&&

MIC011-241845-
/O.CON.KAPX.FL.W.0008.000000T0000Z-130524T1845Z/
/STRM4.1.ER.130523T0953Z.130523T2130Z.130524T1703Z.NO/
1024 AM EDT FRI MAY 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE RIFLE RIVER NEAR STERLING.
* UNTIL THIS AFTERNOON.
* AT  9:30 AM FRIDAY THE STAGE WAS 6.4 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT 
  RIVER VIEW CAMPGROUND.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       SAT     SUN     MON

RIFLE RIVER
  STERLING           6    6.4  FRI 09 AM       5.1     3.9     3.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at May 22, 7:49 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 22, 7:49 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
749 PM EDT WED MAY 22 2013

.SYNOPSIS...
ISSUED AT 400 PM EDT WED MAY 22 2013

LOW PRESSURE WILL SLOWLY MOVE ACROSS THE AREA TONIGHT...GENERATING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS
NORTHERN LOWER MICHIGAN. LARGE AND SLOW MOVING HIGH PRESSURE BUILDS
INTO THE AREA LATER THURSDAY...REMAINING OVERHEAD RIGHT THROUGH THE
UPCOMING HOLIDAY WEEKEND. THIS SYSTEM WILL BRING COOL LATE MAY
AIR...ALONG WITH PLENTY OF SUNSHINE.

&&

.UPDATE...
ISSUED AT 749 PM EDT WED MAY 22 2013

NO BIG CHANGES NEEDED AT THE MOMENT...BUT HAVE REWORKED THE GOING
PRECIP FORECAST TO ENHANCE COVERAGE INTO THE EASTERN U.P. THE NEXT
FEW HOURS. ELONGATED SURFACE LOW CONTINUES TO TRACK TOWARD THE
THUMB REGION AT THIS HOUR...ALL WHILE A CLOSED MID LEVEL CIRCULATION
IS MEANDERING THROUGH IOWA...INCREASINGLY PINCHED OFF FROM THE
UPPER LEVEL FLOW WITH A SECONDARY UPPER TROUGH SWINGING THROUGH
ONTARIO. MID LEVEL DEFORMATION DYNAMICS IN COMBINATION WITH BOTH
UPPER JET LEFT EXIT REGION DIVERGENCE AND MID LEVEL DIFLUENCE
AHEAD OF THE CLOSED CIRCULATION HAVE ALL WORKED TO DRIVE PRECIP
ACROSS MUCH OF THE CWA THIS AFTERNOON. RAINFALL AMOUNTS HAVE BEEN
IMPRESSIVE IN SPOTS AS THE AIRMASS IS SEMI-TROPICAL...FEATURING A
DEEP WARM CLOUD LAYER SUPPORTIVE (SATURATED UP TO 12KFT) OF SMALL
DROP FORMATION.

PER RADAR TRENDS...THE INITIAL BATCH OF ENHANCED RAINFALL ACROSS
THE SOUTHERN CWA CONTINUES TO MIGRATE NORTH AND WEAKEN...IN LINE
WITH A GRADUAL EXPECTED REALIGNMENT OF 700-500MB DEFORMATION
FORCING TOWARD AREAS ALONG AND NORTH OF M-68. BASED ON THIS
IDEA...HAVE UPPED POPS NORTH OF THE BRIDGE...WHILE ALSO EXPECTING
ADDITIONAL AREAS OF RAIN TO DEVELOP ACROSS NORTHERN LOWER...BUT
MAYBE NOT UNTIL AFTER 06Z WITH THE UPPER TROUGH SWINGS CLOSER.
EITHER WAY YOU SLICE IT...IT'S GOING TO RAIN AT TIMES FOR JUST
ABOUT ALL AREAS OVERNIGHT...AND THE GOING FORECAST REFLECTS THAT
JUST FINE. TEMPS MAY NEED A LITTLE TWEAKING...BUT OVERALL...
READINGS INTO THE 40S SHOULD WORK JUST FINE.

AS AN ASIDE...ALSO RE-INTRODUCED SOME FOG INTO THE FORECAST OVER
THE WATERS AND CLOSE TO THE COASTS BASED ON THE LATEST PRE-SUNSET
WEBCAM IMAGES...PARTICULARLY ACROSS THE STRAITS AND TOWARD THE TVC
AREA. THIS SHOULD ERODE WITH TIME AFTER 06Z WITH STRENGTHENING
NORTHERLY FLOW EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 449 PM EDT WED MAY 22 2013

MODERATE RAINFALL AHEAD OF THE WARM FRONT JUST ENTERING OUR SOUTHERN
FORECAST AREA CONTINUES TO FALL...WITH APPARENT TERRAIN OR CSI
INDUCED POCKETS AND SMALL LINES OF HEAVY RAINFALL DEVELOPING. 1 MILE
NORTH OF WELLSTON HAD 0.75 INCHES OF RAIN WHICH FELL IN ABOUT 45
MINUTES UNDER ONE OF THESE HEAVY POCKETS OF RAIN. RAIN SHOULD BEGIN
FILLING IN OVER EASTERN UPPER LATER TONIGHT...AS AN UPPER LEVEL WAVE
APPROACHES THE GREAT LAKES. THIS SHORTWAVE ENERGY AHEAD OF THIS
APPROACHING WAVE COMBINED WITH ANOTHER ROBUST AMOUNT OF MID-LEVEL
MOISTURE FROM THE GULF ALONG WITH UPPER LEVEL JET SUPPORT WILL
DEVELOP YET ANOTHER AREA OF MODERATE TO HEAVY RAINFALL OVER THE SAME
AREA THAT RECEIVED THE HIGHEST AMOUNTS ALREADY TODAY FOR EARLY
TOMORROW MORNING AND INTO THE AFTERNOON HOURS. WITH ANOTHER 1 TO 1.5
INCHES OF RAIN POSSIBLY FALLING AGAIN LATE TONIGHT INTO TOMORROW
EXPECT RIVERS TO REACH OR EXCEED FLOOD STAGE BY THE EVENING HOURS.

RAIN WILL BEGIN TO END THURSDAY AFTERNOON FROM NORTHWEST TO
SOUTHEAST...AS A LARGE AREA OF HIGH PRESSURE BEGINS TO BUILD INTO
NORTHERN MICHIGAN BEHIND THE DEPARTING LOW PRESSURE SYSTEM.
NORTHERLY WINDS BEHIND THIS SYSTEM WILL BE GUSTY AND BEGIN ADVECTING
COLDER AIR. WITH THE CLOUD COVER AND COLD AIR ADVECTING INTO
NORTHERN MICHIGAN...MODELS HAVE CONTINUED WITH THE DOWNWARD TREND OF
MAX TEMPERATURES FOR THE AFTERNOON HOURS. DROPPED MAX TEMPS TO ONLY
THE UPPER 40S TO LOW 50S ACROSS ALL OF THE FORECAST AREA FOR
THURSDAY AFTERNOON.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 449 PM EDT WED MAY 22 2013

OVERVIEW: FAIRLY BLOCKY FLOW PATTERN IN PLACE ACROSS THE CONUS TODAY
WITH CLOSED LOWS ALONG THE WEST COAST AND GREAT LAKES...SHARP
RIDGING THROUGH THE PLAINS. PATTERN IS FORECAST TO SLOWLY FLATTEN
OUT OVER THE NEXT SEVERAL DAYS AS UPSTREAM RIDGING GRADUALLY SPREADS
INTO THE GREAT LAKES THROUGH THE UPCOMING HOLIDAY. THIS SIGNALS
REBOUNDING TEMPERATURES AND BASICALLY A STRETCH OF DRY WEATHER
THROUGH THE MEMORIAL DAY HOLIDAY AND MOST...IF NOT ALL OF THE
EXTENDED. ONLY REAL FORECAST CONCERNS WILL BE FROST/FREEZE POTENTIAL
FOR SEVERAL MORNINGS AS HIGH PRESSURE/LIGHT WINDS SETTLES INTO THE
GREAT LAKES.

IN THE NEARER TERM...THURSDAY NIGHT...SHARP TROUGH AXIS AND DEEPER
MOISTURE EXPECTED TO BE JUST SWINGING DOWN AND OUT OF THE THE REGION
BY THURSDAY EVENING...WITH A BROAD AREA OF CANADIAN HIGH PRESSURE
QUICKLY BUILDING DOWN INTO THE GREAT LAKES...CLEARING SKIES AND
RESPECTABLE COLD ADVECTION UNDERWAY. WE DO MAINTAIN A BIT OF A
GRADIENT AND NORTHERLY WIND THROUGH MUCH OF THE NIGHT...ESPECIALLY
OVER THE EASTERN HALF OF THE CWA...WHICH MAY BE ENOUGH TO PRECLUDE
THE DEVELOPMENT OF WIDESPREAD FROST. TEMPS WILL DIP INTO THE LOWER
30S INLAND BY VIRTUE OF COLD ADVECTION ALONE. BUT AGAIN...WITH A
LIGHT NORTHERLY FLOW...DON/T THINK WIDESPREAD TEMPS BELOW 32F WILL
BE ATTAINED EITHER. SO...AT THIS JUNCTURE...WILL HAVE PATCHY TO
AREAS OF FROST IN THE FORECAST...BUT NO FREEZE WATCH HEADLINES AT
THIS POINT.

FRIDAY THROUGH SUNDAY...NOT OFTEN WE GET TO LUMP THREE DAYS TOGETHER
IN A FORECAST DISCUSSION. LARGE EXPANSE OF CANADIAN HIGH PRESSURE
BUILDS DOWN THROUGH THE GREAT LAKES BY FRIDAY THEN REMAINS PRETTY
MUCH IN PLACE THROUGH THE WEEKEND. ANTICIPATE OVERALL SUNNY DAYS AND
MAINLY CLEAR NIGHTS. TEMPS START ON THE COOLER...BELOW NORMAL SIDE
OF THINGS FRIDAY WITH HIGHS MAINLY IN THE 50S. FRIDAY NIGHT LOOKING
LIKE THE BEST "WIDESPREAD" FROST NIGHT WITH LIGHT WINDS/MAINLY CLEAR
SKIES AND SUSPECT WE WILL NEED ANOTHER ROUND OF FROST HEADLINES
FRIDAY NIGHT...AND PERHAPS EVEN SATURDAY NIGHT AS WELL WITH LOW
TEMPS DIPPING DOWN IN THE LOWER TO MIDDLE 30S BOTH NIGHTS. DAYTIME
TEMPS WILL GRADUALLY REBOUND THROUGH THE 60S FOR SATURDAY AND
SUNDAY. NOT NECESSARILY THE WARMEST...BUT STILL A GREAT WEEKEND WITH
ABUNDANT SUN.

MONDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE...RIDGING ACROSS THE
PLAINS EXPECTED TO SLOWLY ADVANCE EASTWARD INTO THE GREAT LAKES AND
ULTIMATELY THE EASTERN CONUS BY LATE NEXT WEEK. THE RESULT...WARMING
TREND FOR THE FIRST HALF OF NEXT WEEK WITH TEMPS REACHING AND
EVENTUALLY EXCEEDING CLIMO (LOWER 70S). DRY WEATHER FOR MEMORIAL DAY
AND TUESDAY (ENJOY). HOWEVER...GUIDANCE HAS BEEN HINTING AT THE
POSSIBILITIES FOR CONVECTIVE DEVELOPMENT ALONG THE FRINGE OF THE
RIDGE THROUGH THE PLAINS...POTENTIALLY IMPACTING THE GREAT LAKES
LATE BY WEDNESDAY AND POSSIBLY EVEN TUESDAY NIGHT. GFS IS MOST
BULLISH ON THIS IDEA. HAVE CHANCE POPS FOR WEDNESDAY AT THIS POINT
AND WILL REFINE AS WE GO ALONG.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 749 PM EDT WED MAY 22 2013

IFR CONDITIONS WILL CONTINUE AT ALL TERMINAL SITES THROUGH MUCH OF
THE NIGHT...ALONG WITH PERIODS OF RAIN AND SOME FOG AT
TIMES...MOST LIKELY AROUND THE TVC TERMINAL WHERE SOME THICKER FOG
MAY TRY TO SNEAK IN OFF LAKE MICHIGAN. WINDS WILL STEADILY
INCREASE OUT OF THE NORTH THROUGH THE NIGHT...BECOMING GUSTY UP TO
25 KNOTS FOR THE DAY ON THURSDAY. CEILINGS ARE EXPECTED TO QUICKLY
LIFT BACK TO VFR THROUGH MID MORNING THURSDAY...WITH NO CLOUDS
FORESEEN AFTER ABOUT 18Z AS HIGH PRESSURE AND SIGNIFICANTLY DRIER
AIR ARRIVE.

&&

.MARINE...
ISSUED AT 449 PM EDT WED MAY 22 2013

DENSE FOG HAS BEGUN TO ERODE AS RAIN HAS OVERSPREAD THE ENTIRE
FORECAST AREA. GUSTY NORTHERLY WINDS WILL DEVELOP AS A TIGHT
PRESSURE GRADIENT SETS UP BEHIND THE DEPARTING LOW PRESSURE SYSTEM
AND AN AREA OF STRONG HIGH PRESSURE BUILDING IN FROM THE NORTHWEST
TOMORROW MORNING AND INTO THE AFTERNOON HOURS. WINDS WILL BE NEAR
OR JUST AT GALE FORCE FROM PRESQUE ISLE LIGHT SOUTH ON THE LAKE
HURON SHORELINE. EXPECT SMALL CRAFT WINDS ELSEWHERE. WINDS WILL
BEGIN TO SUBSIDE LATE TOMORROW AFTERNOON.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM 2 AM EDT THURSDAY THROUGH THURSDAY AFTERNOON FOR
     LHZ348-349.
     SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY FOR
     LHZ345>347.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 AM EDT FRIDAY
     FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 AM EDT FRIDAY
     FOR LSZ321-322.

&&

UPDATE...DL
SYNOPSIS...KB
SHORT TERM...TL
LONG TERM...BA
AVIATION...DL
MARINE...TL
Hazardous weather outlook, May 22, 4:50 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
450 PM EDT WED MAY 22 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
450 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE TO HAMPER COASTAL AREAS OF
NORTHERN MICHIGAN ALONG LAKE MICHIGAN AND LAKE HURON SHORELINES.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH OF
NORTHERN LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF M-32. SEVERE
STORMS ARE NOT EXPECTED.

HEAVY RAIN WILL OCCUR ACROSS MUCH OF NORTHERN LOWER MICHIGAN AND MAY
CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS.

GALE FORCE WIND GUSTS ARE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF
LAKES HURON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE THURSDAY ACROSS PORTIONS OF
LAKES HURON.

WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES POSSIBLE THROUGH
THURSDAY MORNING...LOCAL STREAMS AND RIVERS MAY REACH OR EXCEED
FLOOD STAGE.

AN UNSEASONABLY COLD AIRMASS WILL SPREAD ACROSS THE AREA THURSDAY
NIGHT THROUGH THE MEMORIAL DAY WEEKEND. FROST/FREEZE CONDITIONS
ARE POSSIBLE THURSDAY NIGHT...FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.

ADAM

In the hours before

Local storm report, May 22, 5:52 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
552 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HEAVY RAIN       3 S OMER                44.01N 83.86W
05/22/2013  M1.68 INCH       ARENAC             MI   SPOTTER

            1.68 OVER THE PAST 6 HOURS...FOR A 12 HOUR TOTAL OF 2.32.

&&

BERGER
Local storm report, May 22, 6:34 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
634 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       1 N WELLSTON            44.23N 85.95W
05/22/2013  M1.10 INCH       MANISTEE           MI   CO-OP OBSERVER

            6 HOUR TOTAL THRU 6 PM.

&&

BERGER
Local storm report, May 22, 9:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
917 PM EDT WED MAY 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       STERLING                44.03N 84.02W
05/22/2013  M2.11 INCH       ARENAC             MI   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, May 22, 9:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 PM EDT WED MAY 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       1 N WELLSTON            44.23N 85.95W
05/22/2013  M1.40 INCH       MANISTEE           MI   COOP OBSERVER

            HEAVY RAIN DURATION 8 HOURS

&&

IRIS SYSTEM
Local storm report, May 22, 9:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 PM EDT WED MAY 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       AU GRES                 44.04N 83.69W
05/22/2013  M2.50 INCH       ARENAC             MI   PUBLIC

            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, May 22, 9:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 PM EDT WED MAY 22 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HEAVY RAIN       LUZERNE                 44.62N 84.27W
05/22/2013  M0.95 INCH       OSCODA             MI   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:15 AM EDTFrost AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more28 hr

Nearby

River Flood Warnings in Michigan, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.